MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7000B
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) : initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a180104 patient problem code: f26.
 
Event or Problem Description
It was reported by customer that rusty scissors.Rcc received a complaint via phone.Pir attached product complaint (b)(4) ref: 50-7000b lot: 0001539010 issue: customer reported rusty scissors.Pt harm: no in response to your inquiry, please see the below: 1.Can you please provide an exact date of event? march 26, 2024 2.How are the products stored until use? stored in the customer's office.3.When was this defect observed? during or before use? before use, during prep for the procedure.
 
Event or Problem Description
It was reported by customer that rusty scissors.Verbatim rcc received a complaint via phone.Pir attached ref: 50-7000b; lot: 0001539010.Issue: customer reported rusty scissors.Pt harm: no.Sample: yes.Customer is requesting replacement of four items.Customer response on april 11, 2024 in response to your inquiry, please see the below: 1.Can you please provide an exact date of event? march 26, 2024.2.How are the products stored until use? stored in the customer's office.3.When was this defect observed? during or before use? before use, during prep for the procedure.4.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? yes, sample available.Customer advised they have 1ea that was affected and an additional 3ea from the same lot number.Customer is requesting to return/credit all 4 ea as they are wary to use product from the same lot number as the affected item.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: four samples of lot 0001539010 were provided to our quality team for investigation.One tray with damaged lidocaine vials and discoloration/rust was received.Visual discoloration, likely rust on forceps was confirmed.Broken lidocaine vial, potentially causing the discoloration, likely rust.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001539010 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The sterilization record was reviewed, and no issues with product damage was reported.An email was sent to distribution to notify the team of damage observed during the sample review.Based on the quality team's investigation, it was identified that the potential cause of the discolored/rusted forceps is the liquid from the broken lidocaine vials.The root cause of the lidocaine vial damage is unknown.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX PLEURAL CATHETER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19119277
Report Number1625685-2024-00036
Device Sequence Number8359846
Product Code DWM
UDI-Device Identifier10885403075971
UDI-Public(01)10885403075971
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number50-7000B
Device Lot Number0001539010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown